Avatar_universal
zanaflex
Hi

anyone on zanaflex?  does the sleepiness ever go away.
Discussion is closed
Cancel
16 Answers
Page 1 of 1
Avatar_universal
about zanaflex.  how does one wean off of it
Discussion is closed
Cancel
Avatar_universal
I've read all your posts. You need to follow some of the ideas
that your 9/12 post on the Neuro Forum from the Dr's post 9/14.
You need to google & try to educate yourself on suggestions to
hopefully get better. You have 'cervical dessication' causing
many of your problems. You have been dealing w/ respiratory
infections & allergies w/ all your other problems. If you
google "Benign Fasciculation Syndrome" w/ quotes, read the
url by Wikipedia. Click on high-lighted words/descriptions on
that page & then print out & ask your Neuro-muscular MD to
explain. We try to help but you need to read more about the
Dr's test suggestions & pursue. If you read or call pharmacy,
about Zanaflex, it can slow your heart-rate to calm some of
the spasticity & spasms but will make you sometimes drowsy. You
really need to go back or get a new MD. If you don't understand
terms, then ask for or google. The Neuro Forum doc hit the
problem direct. Some conditions can't be fixed but controlled
& perhaps a new med should be considered. There are many muscle
relaxants for spasms to try. If you are combining Zanaflex w/
allergy meds, you will be in bed all day. I hope you follow up
more w/ a Dr. Your kids need a healthy Mom. I could clearly
read that you have many problems from viewing your reports. You
are 28 & your neck will get worse over the years without meds/
therapy/learning how to cope. I wish you well.
Discussion is closed
Cancel
Avatar_universal
Hi
thanks for your hlp.  i have done a lot of reading about every single thing the doc on the forum suggested.  trying to educate my self on tests and treatments as well as types of neuropathy and their causes.  

i went to my origional neurologist as my nuromuscular doc was booked and discussed what the forum doc suggested such as single fiber emg and he said thats just a clinical diagnoses and that everything is normal and he just shrugged his shoulders.  soo long story short i need to get into the neuromuscular doc.

they did do a monoclonocal panel (i checked in my blood test history)in feb 2006 and it was normal.

thanks again
Discussion is closed
Cancel
Avatar_universal
Hi is zanaflex a benzodiazapine ? Chris
Discussion is closed
Cancel
Avatar_universal
it is tizanidine. a muscle relaxer
Discussion is closed
Cancel
Avatar_universal
Hi Makina, apologies but I don't take muscle elaxants so cant really help you out. Although if its anything like clonazepam which I,m coming off at the moment it makes me really tired and I can't think straight . I know how you feel believe me its rubbish when you don't get any real answers to your problems. Ive read most of your posts so yeah we know our own bodies its just medical science hasnt caught up with a few of us. XX Chris
Discussion is closed
Cancel
Avatar_universal
hey

i want to get off of zanaflex because it dosent do anything and it knocks me ouut on 4mg.  i know theres is a lot more to try so i am going to call doc today.  plus why take this one for long term when its not doing anything and in turn can hurt liver pretty bad.  i know which is true for many many meds.  i guess this is why for 7 yrs i efused to take any medicine and just dealth with it.  i dont know if that smart but its nnot like this is a cure.  it supreeses one pain and can in turn cause damage to other areas and create new pain.  who knows. just my thought.  at the end of the day you have to do what ou ave to do and if in too much pain i am ready to take something.
Discussion is closed
Cancel
Avatar_universal
Zanaflex takes some time to get use to.It will make you drowsie until your body adjust.
Tizanidine is a muscle relaxer its the generic version of zanaflex.Drink plenty of water with it.
If you can't get adjusted to that, baclofen is a little milder when it comes to drowsiness.Both meds are effective when it comes to controling spasms.
Discussion is closed
Cancel
Avatar_universal
I have been on zanaflex since last October.The baclofen since Febuary.
I started out with the zanaflex by splitting them in half 2mg.

Zanaflex kicks in a half hour after you take it and it wears off in 3-4 hours.

Lyrica usually takes 15-30 days before fully effective.

Keep treating the symptoms,it will definatly give you a better quality of life.Sometimes theres no expanation to why we feel the way we do.
Discussion is closed
Cancel
Avatar_universal
i have been taking it for more than two months now.  4mg morning, 4 afternoon and up to 8 or 12 at bedtime.  so i havet gotten use to the sleepiness yet?
plus i have restarted lyrica (cousin of neurotin) so thats adding to the drowsiness too.
Discussion is closed
Cancel
Avatar_universal
I totally appreciate what your saying its a difficult decision but youngatheart is probably right in saying tolerance builds up. Combinations of differnt meds always seem to have sedative effects. I don't know what the real answer is to that. Hope you find some answers Take Care Chris
Discussion is closed
Cancel
Avatar_universal
If these meds are working,continue them.I have days I'm complety exhausted.I take zanaflex,baclofen,antivert,quinine,valium and vicidon.All sedatives.Your body has to adjust itself.Since adding lyrica it can take a month or so to get over the drowsy stage.Take short naps if possible.
With all your symptoms and really no DX.All your DRs. can do is treat the symptoms.With my MS thats all they can do.
Your gonna have good and bad days.Take advantage of the good ones and rest during the bad ones.
Discussion is closed
Cancel
Avatar_universal
hi

thanks for your support.


wow, you take two different mscle relaxats.  if u dont mind me asking how long have you taken zanaflex for.

i called my doc he said to stop the day time zanaflex and only take ot at bedtime.  he wants to see if lyrica by it self will be enough.

plus i have a appt at the pain management center on oct2nd
Discussion is closed
Cancel
Avatar_universal
Hi I know what you mean. Trouble with clonazepam is is an anticonvulsant but its highly addictive. I take it for myoclonus ( I start jumping up and down as soon as Im stood up at a thousand miles an hr ) Hmm gross exageration with speed there but thts what it feels like. I,m coming off them so I can if the myoclonus has settled down. Its a catch 22 really sometimes meds help you get on with your life dont they. Chris
Discussion is closed
Cancel
Avatar_universal
I am scheduled for surgery next Wednesday, 11/18, however I just failed the medical clearance due to my liver enzymes being abnormally HIGH.  I was having surgery on my cervical spine (4 discs) and have been on zanaflex for 3 months.  (6 mg at bedtime, only).   My internal doctor said zanaflex can cause your liver enzymes to elevate.  Has anyone had the experience???   For right now, I have to go for another blood test and surgery is postponed.  

Please let me know if any of you have had a similar experience!

Thanks so much!
Discussion is closed
Cancel
351246_tn?1379685732
Hi
Welcome to the forum!
Yes, your doctor is right! You will have to repeat the liver enzymes and see. In all probability after stopping the drug, the enzyme levels will come back to normal. Zanaflex is metabolized through liver and can cause raised liver enzymes. Also if you have an existing liver impairment you can expect the liver enzymes to rise further with Zanaflex.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
144586_tn?1284669764
Blank
caregiver222
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ